Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 25, 2020, 2:02 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Nov 26, 2020, 11:00 AM MST. It was in force for 30 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2020, 2:02 PM MST (21:02 UTC)
- In effect from
- Nov 26, 2020, 11:00 AM MST
- Expired
- Nov 27, 2020, 5:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 10:40 PM MST | NON-TSTM WND GST 66 | 3 S Lytle Creek, CA | MESONET STATION 055SE SAN SEVAINE FLATS (SCE1055). |
| Nov 27, 3:00 AM MST | NON-TSTM WND GST 59 | 4 Ene Riverside, CA | MESONET STATION AV480 GRAND TERRACE. |
| Nov 27, 3:15 AM MST | NON-TSTM WND GST 64 | 2 Nw Running Springs, CA | MESONET STATION HHPC1 HEAPS PEAK. |
| Nov 27, 5:00 AM MST | NON-TSTM WND GST 63 | 4 S Lytle Creek, CA | MESONET STATION 056SE LYTLE CREEK SOUTH (SCE1056). |
| Nov 27, 7:40 AM MST | NON-TSTM WND GST 60 | 3 Sw Devore, CA | MESONET STATION SE156 LYTLE CREEK WASH (SCE156). |
| Nov 27, 7:45 AM MST | NON-TSTM WND GST 57 | 4 Ssw Crestline, CA | MESONET STATION HF009 BADGER CANYON (HF009). |
| Nov 27, 8:10 AM MST | NON-TSTM WND GST 61 | 3 Sw Crestline, CA | MESONET STATION SE125 DEVIL CANYON (SCE125). |
| Nov 27, 10:40 AM MST | NON-TSTM WND GST 56 | 6 S Lytle Creek, CA | MESONET STATION SE271 NORTH FONTANA (SCE271). |
| Nov 27, 12:00 PM MST | NON-TSTM WND GST 57 | 5 S Devore, CA | MESONET STATION SE846 RIALTO (SCE846). |
| Nov 27, 12:30 PM MST | NON-TSTM WND GST 80 | 3 S Crestline, CA | MESONET STATION HF008 MARSHALL PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS85 KVEF 252102 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 102 PM PST Wed Nov 25 2020 AZZ101-CAZ229-NVZ466-261830- /O.NEW.KVEF.FW.W.0033.201126T1800Z-201128T0000Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 102 PM PST Wed Nov 25 2020 /202 PM MST Wed Nov 25 2020/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THURSDAY TO 4 PM PST /5 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM PST /11 AM MST/ Thursday to 4 PM PST /5 PM MST/ Friday. * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Winds will increase Thursday morning and remain strong through about sunset Friday evening. * WIND...North winds 25 to 35 mph with gusts 40 to 50 mph. * HUMIDITY...Around 15 percent each afternoon, recovering to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
4 follow-up statements
120 WWUS85 KVEF 261753 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 953 AM PST Thu Nov 26 2020 AZZ101-CAZ229-NVZ466-271100- /O.CON.KVEF.FW.W.0033.201126T1800Z-201128T0000Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 953 AM PST Thu Nov 26 2020 /1053 AM MST Thu Nov 26 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Winds will remain strong through about sunset Friday evening. * WIND...North winds 25 to 35 mph with gusts 40 to 50 mph. * HUMIDITY...Around 15 percent each afternoon, recovering to 20 to 30 percent overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
936 WWUS85 KVEF 271027 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 227 AM PST Fri Nov 27 2020 AZZ101-CAZ229-NVZ466-272230- /O.CON.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 227 AM PST Fri Nov 27 2020 /327 AM MST Fri Nov 27 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Winds will remain strong through about sunset today. * WIND...North winds 15 to 25 mph with gusts 45 mph. * HUMIDITY...Falling to around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
518 WWUS85 KVEF 271109 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 309 AM PST Fri Nov 27 2020 AZZ101-CAZ229-NVZ466-280000- /O.CON.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 309 AM PST Fri Nov 27 2020 /409 AM MST Fri Nov 27 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. * TIMING...Winds will remain strong through about sunset today. * WIND...North winds 15 to 25 mph with gusts 45 mph. * HUMIDITY...Falling to around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
156 WWUS85 KVEF 272355 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 355 PM PST Fri Nov 27 2020 AZZ101-CAZ229-NVZ466-280100- /O.EXP.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 355 PM PST Fri Nov 27 2020 /455 PM MST Fri Nov 27 2020/ ...RED FLAG WARNING WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 229, AND 466... Winds have dropped below Red Flag Warning criteria this afternoon but will remain breezy with gusts of around 30 mph possible through this evening. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 25, 2:00 PM MST, 2 minutes earlier.
Area forecast discussion, Nov 25, 2:00 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 100 PM PST Wed Nov 25 2020 .SYNOPSIS...Stronger winds will return Thanksgiving Day and Friday. While winds will be gusty areawide, the greatest impact will likely be in the Colorado River Valley, where gusty north winds up to 50 mph will result in dangerous boating conditions for Lake Mead and Lake Mohave, including waves up to 3 feet. After Friday, quiet weather is expected through at least early next week. && .DISCUSSION...Clear skies, generally light winds, and seasonable temperatures were making for a nice Wednesday around the desert Southwest. However, a cold front over northern Nevada was progressing south, and will bring increasing northerly winds to Esmeralda County as early as this afternoon and to the rest of the region by Thanksgiving afternoon. Wind Advisories for the Colorado River Valley and the favorably oriented terrain areas of Lincoln and northeast Clark County look good, but having a tougher time with southeast California. Post processed model output is marginal at best for the Owens Valley and Morongo Basin, and even weaker for northwest San Bernardino County. That said, the raw mass fields look more favorable, with nearly unidirectional flow from 850 mb (30 knots) to 500 mb (65 knots) over SE CA, coincident with strong large scale subsidence, so will leave the Advisory in place. Temperatures will come down about five to ten degrees tomorrow in most areas, with a couple degrees of warming possible Friday as winds finally subside in most areas during the day and in the Colorado River Valley around sunset. Quieter weather is expected over the weekend with a warming trend. Models disagree quite a bit on the evolution of the next storm system. Right now, it appears that the most likely (using that term a bit loosely) solution is for high amplitude ridging to hold in place over our area, with an amplifying shortwave trough diving down the east side of the ridge into the Four Corners Tuesday into Wednesday. If this pans out, the main effects would be northerly breezes and temperatures cooling a few degrees. There are plenty of other possible outcomes, so will continue to watch. && .FIRE WEATHER...Strong northerly winds are expected Thanksgiving Day and Friday, with wildfire spread potential greatest along the Colorado River Valley. Minimum humidities should be very near 15 percent, and fuels are still ready to burn. Per coordination with the BLM, issued a Red Flag Warning for the river zones. && .AVIATION...For McCarran...Light winds are expected to remain through much of tonight, with winds favoring an easterly direction in the afternoon and southwesterly in the evening. Overnight tonight a cold front will push through southern NV, shifting the winds to a north-northwesterly direction. Moderate confidence on the timing and magnitude of the northwesterly winds overnight, with the wind shift expected sometime between 09-12Z. Temperature inversion should mix out tomorrow morning allowing gusty north winds to surface at KLAS between 14-16Z tomorrow morning with gusts to around 20-25 knots. Gusty north winds are expected through tomorrow decreasing slightly in magnitude Thursday evening, but overall, breezy to gusty northerly winds will remain through Friday morning. Mostly clear skies are expected through tomorrow with some passing high and low clouds aoa 8-10 Kft. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal winds will continue across the region through the rest of the afternoon before a cold front pushes across the Great Basin region tonight, bringing gusty northerly winds. Winds will reach KBIH tonight with other TAF sites seeing the wind shift early tomorrow morning. Widespread gusty north winds are expected late tomorrow morning with gusts generally 20-30 knots, strongest winds expected down the Colorado River Valley with gusts around 35 knots. No operationally significant clouds expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan FIRE WEATHER...Morgan AVIATION...Kryston For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.